MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MERIDIAN; STRAIGHT DRIVER

SEASPINE ORTHOPEDICS CORPORATION MERIDIAN; STRAIGHT DRIVER
Model Number RA2-003020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ra2-003020 straight driver was returned and evaluated.It was observed that the tip of the driver had sheared off during use, which confirms the reported failure.It was also observed the hexalobe driver feature of the instrument was twisted/deformed.The root cause for this failure mode is likely from excessive force applied during screw placement, which led to the tip fracture.Review of labeling: intraoperative warnings, consult the surgical technique guide for system specific intraoperative warnings, precautions, and recommendations.Breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel.
 
Event or Problem Description
On (b)(6) 2025, a surgeon experienced issues when using the meridian straight driver.When implanting a screw, the tip of the meridian straight driver fractured off.Although the surgeon attempted to retrieve the tip from the screw head, it was unable to be removed and the screw remained implanted with the fractured tip inside.No patient injuries were reported and no additional medical or surgical treatment was required.Additionally, the rep confirmed the issue did not cause a delay in the surgical procedure.The surgery was able to be completed with a back-up meridian straight driver.

Brand Name
MERIDIAN
Common Device Name
STRAIGHT DRIVER
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
MDR Report Key23832707
Report Number3012120772-2025-00069
Device Sequence Number20107220
Product Code LXH
UDI-Device Identifier10889981216405
UDI-Public10889981216405
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA2-003020
Device Catalogue NumberRA2-003020
Device Lot NumberCR50728D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown